Nivolumab and Ipilimumab Dual Therapy....continued

Highlighted
Occasional Contributor

Nivolumab and Ipilimumab Dual Therapy....continued

This is a follow up to the post I submitted between July and October last year. Hope that one proved useful to those contemplating immunotherapy.

 

Following the four rounds of Nivolumab and Ipilimuab I had six weeks off. The side effects were quite minor and wore off pretty quickly. (Skin rash, muscle aches, head aches, fatigue and general cold/flu symptoms).

First round of Nivolumab only was administered on 11 of November. I was a bit surprised at how the side effects returned so quickly. Although as mentioned in my previous post they wore off after a few days.

Second round was on the 9 of December, once again the side effects returned and were quite intense. This time my breathing became a bit laboured and I had aches either side of my ribs.

 

 This time the issue did not improve, on the 25th of December the discomfort in my ribs became a crushing pain. I couldn’t breath so presented to the hospital emergency department.

CT scans and a chest X-ray showed swelling but little else.

 

Two days later I had a consult with my oncologist, the issue was diagnosed as pneumonitis (inflammation in the lungs). I was prescribed steroids which had an immediate effect, all the minor irritations, but especially the lung issue settled down.

 

A week later I had another consult, it was decided to suspend the treatment and ween off the steroids.

The oncologist felt my body had taken all the immunotherapy it could handle for now.

More importantly it had done its job, the CT scan taken in emergency revealed a complete reduction of the cancer being treated in my right lung.

 

I am writing this having had a follow up CT and consult this week, March 2020.

After being diagnosed three years ago, a total left nephrectomy, two rounds of radiotherapy on lymph nodes in my chest and only six months of immunotherapy for metastasis in the right lung I now have “no apparent disease”.

 

I am fully aware that this new form of therapy is not for everyone. I will continue to take medication for reduced thyroid function. I have a rash under my arm pits and still have muscle aches. All can be treated easily and hopefully are temporary.

Next scan is in two months, I will remain on close active surveillance. Apparently there are still various treatment options available to me if, or more likely when the cancer fancies another round.

 

Once again, hope this is useful. Good luck.

 

 

 

 

2 REPLIES 2
Highlighted
Super Contributor

Re: Nivolumab and Ipilimumab Dual Therapy....continued

That's wonderful news NotaBergen, 😊
Reply
0 Kudos
Highlighted
Cancer Council Team

Re: Nivolumab and Ipilimumab Dual Therapy....continued

That is amazing news @NotaBergen, I am so very happy for you!

 

ay.png

Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.